MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FT
Medical Device Problem Codes Unintended System Motion (1430); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during procedure to treat heavily calcified, heavily tortuous lesion in left anterior descending artery (lad) a non-abbott guide wire and microcatheter were used to gain access then exchanged for a viperwire advance coronary guide wire with flex tip.While advancing the diamondback 360 precision coronary orbital atherectomy device (oad) to the lesion on glideassist, the viperwire came back due to the tortuosity.There was significant wire bias.There was difficulty wiring or delivering devices.The oad and viperwire did not make contact.The viperwire was accidentally pulled through the back of the oad.The physician proceeded to remove the viperwire and felt resistance at the oad driveshaft and then stuck to the oad and removed it which resulted in the distal radiopaque spring tip fracturing.The fractured component was snared successfully.The viperwire was replaced to complete the procedure with the same oad.There were no issues reported on the oad guide wire brake or control knob.There was no driveshaft damage.The patient was stable.The physician has no concerns about potential long-term risk outcomes.
 
Event or Problem Description
It was reported that during procedure to treat heavily calcified, heavily tortuous lesion in left anterior descending artery (lad) a non-abbott guide wire and microcatheter were used to gain access then exchanged for a viperwire advance coronary guide wire with flex tip.While advancing the diamondback 360 precision coronary orbital atherectomy device (oad) to the lesion on glideassist, the viperwire came back due to the tortuosity.There was significant wire bias.There was difficulty wiring or delivering devices.The oad and viperwire did not make contact.The viperwire was accidentally pulled through the back of the oad.The physician proceeded to remove the viperwire and felt resistance at the oad drive shaft and then stuck to the oad and removed it which resulted in the distal radiopaque spring tip fracturing.The fractured component was snared successfully.The viperwire was replaced to complete the procedure with the same oad.There were no issues reported on the oad guide wire brake or control knob.There was no driveshaft damage.The patient was stable.The physician has no concerns about potential long-term risk outcomes.
 
Additional Manufacturer Narrative
A visual inspection and dimensional analysis were performed on the returned device.The reported material separation was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported material separation appears to be related to user error.Per complaint details, the guide wire fracture is due to the physician accidently pulling the guide wire proximally through the oad causing contact of the spring tip and the driveshaft tip bushing.The diamondback 360® coronary orbital atherectomy system instruction for use (ifu), warns: ¿use fluoroscopy to monitor and maintain spacing between the driveshaft and guide wire spring tip throughout the procedure.Always keep more than 5mm of spacing between the distal end of the oad driveshaft and the proximal end of the guide wire spring tip.If the distance between the driveshaft tip and the viperwire guide wire spring tip is insufficient, the driveshaft tip may contact the guide wire spring tip and result in dislodging the guide wire spring tip.¿ based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h3, h6 [(codes 4755, 4118, 3233, and 11 no longer apply), (code 2017 added)].

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23728758
Report Number3004742232-2025-00364
Device Sequence Number18444334
Product Code MCX
UDI-Device Identifier10852528005701
UDI-Public(01)10852528005701(17)270630(10)576864-1
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWC-12325LG-FT
Device Catalogue Number7-10038-01
Device Lot Number576864-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown